Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 334, NWS Raleigh, NC

September 1, 2012Montgomery County, Moore County, Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 1, 2012, 2:18 PM EDT for Montgomery County, Moore County, Stanly County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2012, 2:18 PM EDT (18:18 UTC)
Expired
Sep 1, 2012, 3:00 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Montgomery County, NC, Moore County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 2:40 PM EDTTSTM WND DMG2 E Troy, NCPARK RANGER REPORTS THAT SEVERAL TREES WERE DOWNED ON A HIKING TRAIL IN UWHARRIE NATIONAL FOREST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1091 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WUUS52 KRAH 011818
SVRRAH
NCC123-125-167-011900-
/O.NEW.KRAH.SV.W.0334.120901T1818Z-120901T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
218 PM EDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  WEST CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 300 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM BADIN TO EAGLE
  SPRINGS...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF TROY TO 11
  MILES EAST OF TROY...MOVING SOUTHEAST AT 10 MPH. QUARTER SIZED HAIL
  AND DAMAGING WIND GUSTS ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TROY...
  EAGLE SPRINGS...
  CANDOR...SEVEN LAKES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3547 8020 3548 7961 3524 7954 3524 8016
TIME...MOT...LOC 1818Z 317DEG 7KT 3539 8002 3534 7968

$$
2 follow-up statements
045 
WWUS52 KRAH 011838
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT SAT SEP 1 2012

NCC123-125-167-011900-
/O.CON.KRAH.SV.W.0334.000000T0000Z-120901T1900Z/
MONTGOMERY NC-MOORE NC-STANLY NC-
238 PM EDT SAT SEP 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN STANLY...WEST CENTRAL MOORE AND CENTRAL MONTGOMERY
COUNTIES...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF TROY TO EAGLE SPRINGS...
OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF TROY TO 14 MILES WEST
OF CARTHAGE...MOVING SOUTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEVEN LAKES AND CANDOR.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3547 8020 3548 7961 3524 7954 3524 8016
TIME...MOT...LOC 1837Z 317DEG 7KT 3536 7999 3531 7965

$$
700 
WWUS52 KRAH 011856
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT SAT SEP 1 2012

NCC123-125-167-011905-
/O.EXP.KRAH.SV.W.0334.000000T0000Z-120901T1900Z/
MONTGOMERY NC-MOORE NC-STANLY NC-
256 PM EDT SAT SEP 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STANLY...WEST
CENTRAL MOORE AND CENTRAL MONTGOMERY COUNTIES EXPIRES AT 300 PM
EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
THUNDERSTORMS ARE POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO 
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF ANOTHER  
WARNING IS ISSUED.

LAT...LON 3547 8020 3548 7961 3524 7954 3524 8016
TIME...MOT...LOC 1855Z 317DEG 7KT 3533 7996 3528 7962

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:00 PM EDT, 18 minutes earlier.

Area forecast discussion, Sep 1, 2:00 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT SAT SEP 1 2012

.SYNOPSIS...
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAYTIME
BECOMING ISOLATED AT NIGHT THROUGH THE REST OF THE WEEKEND AS A COLD
FRONT REMAINS STALLED ACROSS THE REGION. UNSETTLED WEATHER WILL
CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AS MOISTURE INCREASES
ACROSS THE REGION ASSOCIATED WITH THE REMNANTS OF ISAAC.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE REST OF THE
WEEKEND AND MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 200 PM SATURDAY...

NOTED THE FOLLOWING SYNOPTIC SCALE FEATURES AT THE START OF THE NEAR
TERM PERIOD:
-ISAAC REMNANTS IN THE FORM OF A MID-LEVEL TROUGH CENTERED OVER MO.
-FLAT UPPER RIDGE CENTERED OVER THE SOUTHEAST COAST
-A WEAK SHORT WAVE TROUGH PASSING OFF THE MID-ATLANTIC COAST WITH AN
ATTENDANT SHEAR AXIS STRETCHING SOUTHWEST ACROSS THE CAROLINAS
-A WEST-TO-EAST ORIENTED BACKDOOR SFC FRONT STRETCHING ACROSS THE
NORTHERN MID-ATLANTIC REGION.
-A LEE TROUGH ORIENTED ALONG THE COASTAL PLAIN.

FOR THE REST OF THIS AFTERNOON:
SHOWERS AND TSTMS ARE FORMING IN THE JUXTAPOSITION OF THE LOW-LEV
CONVERGENCE ASSOC WITH THE LEE TROUGH AND THE MID-UPER SHEAR AXIS.
LATEST MESOANALYSIS SHOWS THAT CAPE IS GRADUALLY INCREASING (MOST
NOTABLY ACROSS OUR COASTAL PLAIN ZONES AND SOUTHERN HALF OF OUR
PIEDMONT ZONES)...BUT BOTH LOW AND MID LEVEL LAPSE RATES ARE NOT
PARTICULARLY IMPRESSIVE AT THE MOMENT. HOWEVER NOTED A RESPECTABLE
DCAPE ESP EAST OF I-95 AND SOUTH OF US 1. BULK SHEAR IS CURRENTLY
AOB 20KT AND IS NOT FORECAST TO INCREASE MUCH THE REST OF TODAY. AS
SUCH...EXPECT ISOLATED TO SCATTERED SHOWERS AND TSTMS TO CONTINUE TO
DEVELOP ACROSS OUR CWA THE REMAINDER OF THIS AFTERNOON...BUT WITH
LIMITED SHEAR AND PRESENTLY WEAK LAPSE RATES...TSTMS SHOULD LACK
SIGNIF ORGANIZATION AND PROLONGED INTENSITY. MAIN THREATS WITH ANY
OF THE STRONGER STORMS THIS AFTERNOON INTO EARLY EVENING WILL BE
ISOLATED STRONG WIND GUSTS (PARTICULARLY ACROSS OUR E/SE/S ZONES AS
NOTED BY LOCATION OF AFOREMENTIONED DCAPE)...AND HEAVY DOWNPOURS
WHICH MAY RESULT IN LOCALIZED POOR DRAINAGE FLOODING WITH ANY OF THE
MORE INTENSE SLOW-MOVING CELLS. THIS ACTIVITY SHOULD WIND DOWN LATER
THIS EVENING AS THE SHEAR AXIS MOVES EAST AND LOW LEVELS
STABILIZE...LEAVING PARTLY TO MOSTLY CLOUDY SKIES THE REST OF THE
NIGHT AND ONLY A SLIGHT CHANCE FOR AN ISOLATED SHOWER OR TWO. LOWS
TONIGHT IN THE LOWER 70S.

FOR THE REMAINDER OF THE NEAR-TERM PERIOD:
THE BACKDOOR FRONT TO OUR NORTH WILL GRADUALLY DRIFT SOUTH FROM ITS
CURRENT POSITION AND STALL ACROSS OUR STATE DURING THE DAYTIME
SUNDAY. THIS FRONT WILL SERVE AS THE FOCUS FOR ADDITIONAL SHOWER AND
THUNDERSTORM ACTIVITY. HOWEVER WITH MID AND UPPER FLOW AHEAD OF THE
ISAAC-REMNANT TROUGH OVER THE OHIO RIVER VALLEY PERPENDICULAR TO THE
BOUNDARY...AND GIVEN THE BEST UPPER UPPER FORCING AND DIVERGENCE
ALONG AND NORTH OF THE FRONT...THE BEST CHANCE FOR RAIN SHOULD BE
ALONG AND TO THE NORTH OF THE FRONT. IN ANY EVENT...WITH THE
BOUNDARY IN THE VICINITY AND PLENTY OF MOISTURE (PWAT AROUND 2
INCHES) AND INSTABILITY...EXPECT SCATTERED SHOWERS AND TSTMS ON
SUNDAY. GIVEN LIMITED SHEAR OVER OUR AREA (<15 KTS)...ANY STRONGER
TSTMS THAT FORM SHOULD LACK ORGANIZATION AND BE BRIEF IN NATURE.
DAYTIME TEMPS ARE EXPECTED TO BE A FEW DEGREES COOLER THAN
TODAY...ESP ALONG AND NORTH OF THE FRONT AND WHERE IT RAINS.
GENERALLY EXPECT HIGHS IN THE UPPER 80S NORTH TO AROUND 90 SOUTH.
TEMPS SUNDAY NIGHT WILL REMAIN A FEW DEGREES ABOVE NORMAL GIVEN
ANTICIPATED CLOUD COVER AND THE BOUNDARY SLOWLY LIFTING NORTHWARD.
EXPECT LOWS IN THE LOWER 70S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 250 AM SATURDAY...

AN INCREASINGLY MOIST AIR MASS OVER CENTRAL NC COUPLED WITH THE
PASSAGE OF WEAK PERTURBATIONS ALOFT WILL CAUSE EPISODES OF SCATTERED
SHOWERS AND THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. FORCING
THROUGH THE COLUMN APPEARS BETTER IN THE WEST VERSUS THE COASTAL
PLAIN AS THE FOOTHILLS/WESTERN PIEDMONT WILL BE IN CLOSER PROXIMITY
TO A SLOW MOVING MID LEVEL SHEAR AXIS ACROSS THE SOUTHERN
APPALACHIANS. THUS APPEARS BEST MECHANISMS FOR LIFT WILL BE HEATING
AND PASSAGE OF MID LEVEL VORTICES THOUGH THESE DIFFICULT TO
DISCERN THIS FAR OUT. WATER VAPOR IMAGERY SUGGEST A FEW OF THESE
WEAK VORTICES LURKING OVER THE DEEP SOUTH. THUS ONCE MID-UPPER LEVEL
RIDGE AXIS OVER THE CAROLINAS WEAKENS LATER TODAY...MAY SEE A FEW OF
THESE MAKE A RUN FOR OUR REGION.

FOR NOW WILL MAINTAIN CHANCE POPS ACROSS THE REGION THIS PERIOD WITH
SCATTERED SHOWERS AND STORMS MORE PROMINENT MONDAY AFTERNOON AND
EVENING. WEAK WIND FIELD ALOFT AND LACK OF DECENT S/W SUGGEST THAT
SEVERE THREAT MINIMAL (BUT NON-ZERO) AT THIS TIME. WITH THICKNESSES
CLOSE TO SEASONAL NORMS...EXPECT AFTERNOON TEMPS IN THE MID-UPPER
80S. MUGGY AIR MASS WILL MAINTAIN WARM OVERNIGHT TEMPS NEAR 70 TO
THE LOWER 70S.

LITTLE CHANGE IN THE AIR MASS OR WEATHER PATTERN TUESDAY SUGGESTS
STATUS QUO IN THE WEATHER CONDITIONS ACROSS CENTRAL NC. MAIN BAND OF
WESTERLIES WILL REMAIN WELL DISPLACED FROM THE CAROLINAS WITH THE
MAIN STORM TRACK FROM THE NORTHERN LAKES INTO NEW ENGLAND. THE LOW
PRESSURE SYSTEM OVER THE LOWER OH VALLEY (REMNANT CIRCULATION OF
ISAAC) WILL DRIFT EWD. THIS SYSTEM WILL MAINTAIN A SLY FLOW OVER
CENTRAL NC...MAINTAINING A VERY MOIST AIR MASS. WEAK PERTURBATIONS
ALOFT IN THE FLOW WILL INTERACT WITH THE MOIST AND SLIGHT TO
MODERATELY UNSTABLE AIR MASS TO TRIGGER SCATTERED SHOWERS AND
T-STORMS. AGAIN...DUE TO LACK OF A DISCERNIBLE FEATURE NEAR THE
SURFACE OR ALOFT TO HIGHLIGHT BEST CONVECTIVE POTENTIAL...RELUCTANT
TO RAISE POPS. MAX TEMPS DEPENDENT UPON CLOUD AND CONVECTION
COVERAGE. THICKNESSES SUPPORT HIGH TEMPS NEAR OR SLIGHTLY ABOVE
NORMAL THOUGH MODEL CONSENSUS DEPICTING THICKNESSES THU 10-15 M
ABOVE NORMAL SUPPORTIVE OF TEMPS WELL INTO THE 80S TO THE LOWER 90S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 1240 PM SATURDAY...

THREE PRIMARY FEATURES ARE NOTED OVER NOAM EARLY IN THIS PERIOD: A
VERY WEAK SHEAR AXIS FROM THE MIDATLANTIC COAST THROUGH THE
CAROLINAS... A CLOSED VORTEX OVER NE MANITOBA... AND AN IMPORTANT
BIT OF SHORTWAVE ENERGY NORTHWEST OF THIS LOW OVER NW ALBERTA. AS
THESE FEATURES AND THEIR RESPECTIVE SURFACE REFLECTIONS DOMINATE OUR
WEATHER... EXPECT A WARM/DAMP MIDWEEK... TRANSITIONING TO A DRIER
AND MORE SEASONABLE START TO NEXT WEEKEND. THE ECMWF ENSEMBLE MEAN
WAS PREFERRED BASED ON ITS RUN-TO-RUN CONTINUITY AND ITS
MIDDLE-GROUND SOLUTION BETWEEN THE OP ECMWF AND GFS.

FOR WEDNESDAY/THURSDAY: WE BEGIN THIS TIME FRAME ON WEDNESDAY STILL
WITHIN A WARM AND MOIST AIR MASS CHARACTERIZED BY PW VALUES AT OR
OVER 2.0 INCHES AND A STOUT SWRLY LOW LEVEL FLOW ALONG A LEE TROUGH.
SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE LIKELY TO FIRE WITH
DAYTIME HEATING GIVEN THE MOISTURE IN PLACE AND LACK OF WARM/DRY AIR
ALOFT. AFTER AN ABATEMENT OVERNIGHT... EXPECT ANOTHER ROUND OF
DIURNALLY-DRIVEN SHOWERS AND STORMS ON THURSDAY... LIKELY FOCUSED A
BIT FURTHER EAST THAN ON WEDNESDAY... AS THE MID LEVEL SHEAR AXIS
AND SURFACE TROUGH SHIFT A BIT EASTWARD... DRIVEN BY THE DEEPENING
LONGWAVE TROUGH ASSOCIATED WITH THE CANADIAN VORTEX WOBBLING FROM NE
MANITOBA ACROSS NRN ONTARIO AND JAMES BAY THROUGH THURSDAY. DEEP
MOISTURE WILL BRING ABOUT CONSIDERABLE CLOUDINESS... WHICH WILL TAKE
THE EDGE OFF HIGH TEMPS... SO DESPITE LOW LEVEL THICKNESSES ABOUT
5-10 METERS ABOVE NORMAL... HIGH TEMPS SHOULD RUN CLOSE TO NORMAL
WITH LOWS ABOUT A CATEGORY ABOVE NORMAL.

FOR FRIDAY/SATURDAY: THE VORTEX OVER THE EASTERN SHORE OF HUDSON BAY
EARLY FRIDAY WILL BE PART OF A LARGE LONGWAVE TROUGH COVERING ALL OF
ERN CANADA INTO THE GREAT LAKES AND ST LAWRENCE VALLEY. THE WEAK
SHEAR AXIS WILL HAVE MOVED OFF OUR COAST... AND THE ENSUING
NORTHWESTERLY (YET STILL FAIRLY LIGHT) MID LEVEL FLOW IS LIKELY TO
BRING IN DRIER AIR FROM THE WEST IN THE MID AND HIGH LEVELS. BUT
WITH MINIMAL CHANGE IN THE AIR MASS CHARACTER IN THE LOW LEVELS...
WE MAY STILL SEE A FEW STORMS FRIDAY PARTICULARLY IN THE EASTERN
FORECAST AREA WHERE SURFACE DEW POINTS ARE LIKELY TO STAY A LITTLE
HIGHER... HOWEVER THE DRIER COLUMN SHOULD MAKE FOR SMALLER COVERAGE.
THE EASTWARD SHIFT IN THE LONGWAVE TROUGH SHOULD HELP PUSH THE
SYNOPTIC FRONT SOUTHEAST OF NC BY FRIDAY NIGHT. THE SHORTWAVE ENERGY
INITIALLY DROPPING THROUGH ALBERTA DIGS SOUTHWARD INTO MT/WY AND THE
DAKOTAS BY SATURDAY... WHICH SHOULD RESULT IN BROAD WEAK DOWNSTREAM
RIDGING AND A REBOUNDING OF MID LEVEL HEIGHTS OVER THE OHIO
VALLEY/MID-SOUTH AND MIDATLANTIC/CAROLINAS... WITH WEAK SURFACE HIGH
PRESSURE NOSING IN FROM THE NORTH. EXPECT DRY AND SEASONABLE WEATHER
ON SATURDAY WITH TEMPS NEAR NORMAL UNDER FAIR SKIES. -GIH

&&

.AVIATION /18Z TODAY THROUGH THURSDAY/...
AS OF 200 PM SATURDAY...

CURRENT RADAR SHOWS SCATTERED SHOWERS AND TSTMS DEVELOPING ACROSS
CENTRAL NC THIS AFTERNOON. LOCATIONS AFFECTED BY THIS ACTIVITY WILL
EXPERIENCE BRIEF PERIODS OF IFR CONDITIONS AND POSSIBLE GUSTY SFC
WINDS. OUTSIDE OF THIS ACTIVITY EXPECT VFR CONDITIONS WITH LIGHT
WINDS. VFR CONDITIONS WILL RETURN OVERNIGHT ACROSS MUCH OF THE
AREA...EXCEPT FOR SOME LOCAL AREAS OF LIGHT FOG AROUND SUNRISE
PARTICULARLY ACROSS THE COASTAL PLAIN. ADDITIONAL SCATTERED SHOWERS
AND TSTMS ARE EXPECTED TO DEVELOP DURING THE DAYTIME SUNDAY...AND
ONCE AGAIN EXPECT LOCALIZED IFR CONDITIONS ASSOCIATED WITH THIS
ACTIVITY.

LOOKING AHEAD:
UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH THURSDAY AS
MOISTURE INCREASES ACROSS THE REGION WITH THE REMNANTS OF ISAAC
APPROACHING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS DURING THE
DAYTIME BECOMING ISOLATED AT NIGHT. ANY SHOWER AND THUNDERSTORM
ACTIVITY WILL BE CAPABLE OF PRODUCING BRIEF AND LOCAL IFR
CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...NP
NEAR TERM...NP
SHORT TERM...WSS
LONG TERM...HARTFIELD
AVIATION...NP
Hazardous weather outlook, Sep 1, 4:13 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
413 AM EDT SAT SEP 1 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-020815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
413 AM EDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG AND
PRODUCE GUSTY WINDS. IN ADDITION... HEAT INDEX VALUES WILL
APPROACH 100 DEGREES ACROSS PORTIONS OF THE SANDHILLS AND COASTAL
PLAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:49 PM EDTAreal Flood AdvisoryRAHMontgomery, Moore, Stanly103 min
Sep 1, 2:49 PM EDTSpecial Weather StatementRAHForsyth41 min
Sep 1, 3:10 PM EDTSpecial Weather StatementRAHCumberland, Sampson50 min
Sep 1, 3:15 PM EDTSpecial Weather StatementRAHRichmond45 min
Sep 1, 3:20 PM EDTSpecial Weather StatementRAHStanly25 min
Sep 1, 3:23 PM EDTAreal Flood AdvisoryRAHStanly119 min
Sep 1, 3:45 PM EDTSpecial Weather StatementRAHHoke45 min
Sep 1, 4:16 PM EDTSpecial Weather StatementRAHCumberland59 min
Sep 1, 4:24 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke101 min
Sep 1, 4:39 PM EDTSpecial Weather StatementRAHHoke66 min
Sep 1, 5:42 PM EDTSpecial Weather StatementRAHBladen63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.